Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 35, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jun 23, 2004, 6:24 PM CDT for DeKalb County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2004, 6:24 PM CDT (23:24 UTC)
- Expired
- Jun 23, 2004, 7:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County DeKalb County, AL
The radar
The Northeast Alabama radar (KHTX), 58 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 290 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:15 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 23, 3:15 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 315 PM CDT WED JUN 23 2004 .DISCUSSION... SFC FRONT HAS BEEN NEARLY STATIONARY TODAY...AND WAS LOCATED ROUGHLY ALONG A TRI-BNA-MEM-PBF LINE AT 20Z. VERY LITTLE PUSH BEHIND THE FRONT WITH SOME ERLY (EVEN SRLY) WINDS NOTED NORTH OF THE FRONT. WATER VAPOR IMAGERY SHOWS A BROAD TROUGH EXTENDING FROM THE GREAT LAKES INTO THE SRN PLAINS WITH MOIST SWRLY FLOW ACROSS THE GULF COAST/DEEP SOUTH. CONVECTION CONTINUES TO ERUPT FROM THE NWRN GULF INTO CENTRAL AL/GA THIS AFTN. FURTHER TO THE NORTH...CLOUDS HAVE KEPT THE LOW LEVEL AIRMASS FAIRLY STABLE...BUT HAVE STILL SEEN SOME LOCALLY HEAVY PRECIP IN WARM TOPPED SHOWERS. EXPECT MAIN FOCUS FOR PRECIP TONIGHT TO BE SOUTH AND WEST OF THE REGION AS UVM IS MAXIMIZED IN ADVANCE OF S/W TROUGH AND H8-H7 JET MAX. THE 12KM ETA DOES SHOW SOME ISENTROPIC LIFT DEVELOPING AGAIN OVERNIGHT...SO WOULD EXPECT AT LEAST SOME SHRA REDEVELOPMENT. UPPER TROUGH BEGINS TO LIFT NE ON THU...WITH MAX UVM ACROSS THE TN VLY IN THE THU AFTN/EVENING TIME FRAME. THE TRACK OF THE H7-H5 LOW WOULD BE FAVORABLE FOR A BRIEF PERIOD OF HEAVY PRECIP ACROSS THE REGION. PREFER THE ETA QPF OUTPUT...WHICH WOULD INDICATE A GENERAL 0.75 TO 1 ACROSS THE HUN CWFA. THE GFS PRECIP LOOKS A BIT OVERDONE. AS MENTIONED ABOVE...WILL CONTINUE FAIRLY HIGH POPS INTO THU NIGHT INTO EARLY FRI AS THE UPPER TROUGH APPROACHES FROM THE WEST. THE 12KM ETA SAGS THE FRONT SOUTH TEMPORARILY ON FRI...BUT NEVER REALLY PUSHES THE FRONT THROUGH (WHILE THE GFS PUSHES THE FRONT QUITE A BIT SOUTH). GIVEN MODEL HISTORY AND TIME OF YEAR...AND INCLINED TO LEAN TOWARD THE LESS AGGRESSIVE ETA. LONGER TERM...DESPITE THE PASSAGE OF THE S/W TROUGH LATE IN THE WORK WEEK...THE GFS MAINTAINS A TROUGHY PATTERN ACROSS THE ERN 1/3 OF THE NATION. THERES NOT BEEN A LOT OF RUN TO RUN CONSISTENCY IN THE GFS...SO ITS HARD TO DISCERN MUCH SPECIFICS IN THE SAT-WED TIME FRAME. WILL CONTINUE WITH 30-40% POPS AND SLIGHTLY BELOW CLI TEMPS. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 65 85 67 82 / 20 20 40 50 SHOALS 66 86 67 82 / 20 20 40 50 CULLMAN 66 86 68 83 / 20 20 40 50 FAYETTEVILLE 65 84 65 82 / 20 10 40 50 FT PAYNE 65 85 67 82 / 20 20 40 50 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 15
Hazardous weather outlook, Jun 23, 1:03 PM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 103 PM CDT WED JUN 23 2004 ALZ001>010-016-TNZ076-096-097-241000- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 103 PM CDT WED JUN 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TODAY AND TONIGHT)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. A STATIONARY FRONT WILL LINGER OVER SOUTHERN TENNESSEE THROUGHOUT THE DAY. THIS FRONT WILL COMBINE WITH PLENTIFUL MOISTURE AND AN APPROACHING UPPER LEVEL DISTURBANCE TO PROVIDE FOR NUMEROUS SHOWERS AND PERHAPS A THUNDERSTORM THROUGH THE AFTERNOON. A FEW SHOWERS WILL LINGER THROUGH THE OVERNIGHT HOURS AS WELL. .DAYS TWO THROUGH SEVEN...(THURSDAY THROUGH TUESDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE INTO THE AREA ON THURSDAY. THAT COMBINED WITH THE LINGERING FRONTAL BOUNDARY WILL RESULT IN MORE SHOWERS AND A FEW THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EVENING. THE CHANCES FOR RAIN WILL LINGER INTO THE WEEKEND AS A FRONTAL BOUNDARY CONTINUES TO LINGER ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. 09
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:12 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 48 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.